Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 25, NWS Corpus Christi, TX

May 31, 2016La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 31, 2016, 6:08 PM CDT for La Salle County, McMullen County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 6:08 PM CDT (23:08 UTC)
Expired
May 31, 2016, 7:30 PM CDT
In force
82 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2719 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2719 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WGUS54 KCRP 312308
FFWCRP
TXC283-311-010030-
/O.NEW.KCRP.FF.W.0025.160531T2308Z-160601T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MCMULLEN COUNTY IN SOUTHERN TEXAS...
  SOUTHEASTERN LA SALLE COUNTY IN SOUTHERN TEXAS...

* UNTIL 730 PM CDT

* AT 606 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. THREE TO SIX INCHES OF RAIN
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BE OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LOMA ALTA AND FORT EWELL SITE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

LAT...LON 2807 9834 2805 9913 2828 9911 2844 9834

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 5:31 PM CDT, 37 minutes earlier.

Area forecast discussion, May 31, 5:31 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
531 PM CDT TUE MAY 31 2016

.DISCUSSION...Developing MCS that was expected overnight has
formed several hours earlier...and is more widespread. As
such...have issued a Flash Flood Watch until midnight for much of
the area. Inverted V signature on IR satellite and cloud tops of
-83C indicate very heavy rainfall will accompany convection. A
quick 2 to 3 inches expected with convection with 4 to 6 inches
not out of the question across isolated locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  76  84  72  /  90  30  50  70  60
Victoria          74  88  72  84  70  /  90  40  50  70  70
Laredo            77  93  73  86  71  /  50  30  70  60  50
Alice             74  90  74  85  71  /  80  30  60  70  60
Rockport          79  88  78  83  74  /  90  30  40  70  60
Cotulla           75  90  72  84  68  /  80  40  70  70  50
Kingsville        76  91  75  85  71  /  70  30  50  70  60
Navy Corpus       79  88  78  83  75  /  80  30  40  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria.

GM...None.

&&

Update...Hart/79
Hazardous weather outlook, May 31, 5:48 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE MAY 31 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR.
THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH
FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS
WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM
ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Special weather statement, May 31, 4:19 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 PM CDT TUE MAY 31 2016

TXZ241>243-312200-
NUECES-KLEBERG-JIM WELLS-
419 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES...CENTRAL
JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...

AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF BEN
BOLT...OR 8 MILES SOUTHEAST OF ALICE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALICE...DRISCOLL...BANQUETE AND AGUA DULCE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2755 9799 2770 9810 2790 9784 2767 9767
TIME...MOT...LOC 2118Z 227DEG 18KT 2766 9796

HEAVENER
Special weather statement, May 31, 4:33 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 PM CDT TUE MAY 31 2016

TXZ229-312230-
LA SALLE-
433 PM CDT TUE MAY 31 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA SALLE
COUNTY...

AT 432 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER COTULLA...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COTULLA...GARDENDALE...LOS ANGELES...MILLETT...MILLET...FOWLERTON AND
WOODWARD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2839 9937 2861 9937 2864 9880 2813 9882
TIME...MOT...LOC 2132Z 288DEG 49KT 2846 9920

TE
Special weather statement, May 31, 4:42 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 PM CDT TUE MAY 31 2016

TXZ241-243-312245-
NUECES-JIM WELLS-
442 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES AND NORTHERN
JIM WELLS COUNTIES...

AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALFRED...OR 9
MILES NORTH OF ALICE...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ORANGE GROVE...BLUNTZER...ALFRED...SANDIA...WESTDALE...TECALOTE...LAKE
ALICE AND PERNITAS POINT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2789 9819 2806 9801 2806 9790 2796 9781
      2794 9781 2794 9779 2790 9775 2776 9802
TIME...MOT...LOC 2142Z 229DEG 12KT 2788 9802

TE
Special weather statement, May 31, 5:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 PM CDT TUE MAY 31 2016

TXZ231-232-312330-
BEE-LIVE OAK-
530 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIVE OAK AND
NORTHWESTERN BEE COUNTIES...

AT 529 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITSETT...OR
NEAR CHOKE CANYON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...CHOKE CANYON...OAKVILLE...TULETA...RAY POINT...MINERAL...
NORMANNA...KARON AND WHITSETT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2859 9773 2833 9782 2850 9833 2861 9834
      2868 9825
TIME...MOT...LOC 2229Z 286DEG 21KT 2859 9827

TE
Local storm report, May 31, 5:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             KINGSVILLE              27.51N 97.86W
05/31/2016  E0.75 INCH       KLEBERG            TX   TRAINED SPOTTER

            NEAR TAMU KINGSVILLE

&&

HART
Local storm report, May 31, 5:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TORNADO          CHOKE CANYON            28.51N 98.32W
05/31/2016                   LIVE OAK           TX   TRAINED SPOTTER

            WATERSPOUT OVER CHOKE CANYON LAKE MOVED ONSHORE

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:58 PM CDTRiver Flood WarningCRPVictoria12 days
May 31, 3:03 PM CDTSpecial Weather StatementCRPMcMullen27 min
May 31, 3:29 PM CDTSpecial Weather StatementCRPMcMullen46 min
May 31, 3:43 PM CDTSevere Thunderstorm WarningCRPMcMullen47 min
May 31, 4:19 PM CDTSpecial Weather StatementCRPJim Wells41 min
May 31, 4:24 PM CDTAreal Flood AdvisoryCRPMcMullen2 hr
May 31, 4:28 PM CDTSevere Thunderstorm WarningCRPMcMullen47 min
May 31, 4:29 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces46 min
May 31, 4:33 PM CDTSpecial Weather StatementCRPLa Salle57 min
May 31, 4:42 PM CDTSpecial Weather StatementCRPJim Wells63 min
May 31, 4:50 PM CDTSevere Thunderstorm WarningCRPLa Salle23 min
May 31, 4:52 PM CDTFlash Flood WarningCRPMcMullen83 min
May 31, 4:55 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces2 hr
May 31, 5:02 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen118 min
May 31, 5:02 PM CDTSevere Thunderstorm WarningCRPDuval, Live Oak, McMullen43 min
May 31, 5:07 PM CDTSevere Thunderstorm WarningCRPLa Salle38 min
May 31, 5:08 PM CDTSevere Thunderstorm WarningCRPLa Salle37 min
May 31, 5:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg, Nueces43 min
May 31, 5:19 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more4 days
May 31, 5:30 PM CDTSpecial Weather StatementCRPLive Oak60 min
May 31, 5:38 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak37 min
May 31, 5:44 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen46 min
May 31, 5:47 PM CDTTornado Warning Tornado observedCRPBee, Live Oak28 min
May 31, 5:50 PM CDTSevere Thunderstorm WarningCRPDuval40 min
May 31, 5:58 PM CDTSevere Thunderstorm WarningCRPKleberg47 min
May 31, 6:02 PM CDTTornado WarningCRPBee28 min
May 31, 6:07 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces113 min
May 31, 6:07 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak38 min
May 31, 6:15 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells32 min
May 31, 6:19 PM CDTTornado WarningCRPKleberg26 min
May 31, 6:21 PM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces114 min
May 31, 6:26 PM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min
May 31, 6:27 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Webb3 hr
May 31, 6:28 PM CDTTornado WarningCRPBee16 min
May 31, 6:29 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak2 hr
May 31, 6:30 PM CDTSevere Thunderstorm WarningCRPDuval15 min
May 31, 6:40 PM CDTSevere Thunderstorm WarningCRPKleberg50 min
May 31, 6:51 PM CDTSpecial Weather StatementCRPAransas, Bee, Goliad, Jim Wells, Kleberg, Nueces and 3 more54 min
May 31, 6:51 PM CDTTornado WarningCRPKleberg24 min
May 31, 6:54 PM CDTSevere Thunderstorm WarningCRPDuval40 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.